Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 187, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 14, 2003, 5:11 PM CDT for Lafayette County, Miller County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2003, 5:11 PM CDT (22:11 UTC)
- Expired
- May 14, 2003, 6:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Lafayette County, AR, Miller County, AR
The radar
The Shreveport radar (KSHV), 90 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
145 WUUS54 KSHV 142211 SVRSHV ARC073-091-142315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 510 PM CDT WED MAY 14 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS MILLER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 615 PM CDT * AT 510 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 8 MILES NORTH OF GARLAND TO 9 MILES NORTHWEST OF FOUKE...OR FROM 10 MILES NORTHWEST OF LEWISVILLE TO 8 MILES SOUTH OF TEXARKANA...MOVING SOUTHEAST NEAR 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER FOUKE AT 530 PM CDT OVER GARLAND AT 535 PM CDT OVER LEWISVILLE AT 550 PM CDT OVER STAMPS AT 600 PM CDT OVER BRADLEY AT 610 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WIND GUSTS TO NEAR 60 MPH. DO NOT REMAIN OUTSIDE. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS MILLER COUNTY IN SOUTHWEST ARKANSAS UNTIL 615 PM CDT. LAT...LON 3338 9404 3305 9402 3305 9350 3346 9350 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:50 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 14, 3:50 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 350 PM CDT WED MAY 14 2003 NEXT ROUND OF SEVERE WEATHER OVER THE NORTHERN TIER OF THE CWA RIGHT NOW. THIS HAS PROMPTED SPC TO ISSUE TORNADO WATCH FOR MUCH OF AREA ALONG AND NORTH OF I 20 TIL 8 PM. THIS AREA MAY SLOWLY SAG SOUTHWARD AS STORMS RACE EASTWARD. AM TENDING TO THINK A LITTLE THAT THERE WON/T BE ANOTHER ROUND OF SEVERE DURING THE DAY TOMORROW...UNLESS TONIGHTS IS LINGERING DOWN SOUTH IN THE MORNING. BUT STORMS MAY GET GOING TOMORROW NIGHT...AND CHANCE OF STORMS WILL PERSIST INTO SATURDAY AS UPPER LEVEL LOW COMES DRIFTING THIS WAY. UPPER RIDGE LOOKS TO ASSERT ITSELF LATTER PART OF WEEKEND AND INTO NEXT WEEK. NOT THAT WE WILL GET ANY LESS HUMID...BUT EXPECTING CAPPING INVERSION TO KEEP THINGS QUIET FIRST HALF OF NEXT WEEK. 17 PRELIMS... SHV 69/89/72/87/71 4222 MLU 69/90/70/89/71 4222 TXK 68/88/71/86/70 6255 TYR 71/89/72/87/71 4222 LFK 70/90/73/89/73 2222 .SHV...NONE.
Hazardous weather outlook, May 14, 12:00 PM CDT, 5 hours 11 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THROUGHOUT THE NIGHT ACROSS THE FOUR STATES REGION. HOWEVER...THE NORTHERN HALF OF THE AREA...GENERALLY ALONG AND NORTH OF INTERSTATE 20...IS THE PRIMARY AREA OF CONCERN. A WEAK WARM FRONT STRETCHES FROM THE RED RIVER OF MCCURTAIN COUNTY OKLAHOMA...THROUGH THE VICINITY OF EL DORADO ARKANSAS. THIS FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT...WITH STORMS EXPECTED TO MOVE EAST SOUTHEASTWARD AFTER FORMING. VERY LARGE HAIL IS THE PRIMARY THREAT WITH SEVERE THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG DAMAGING WINDS ALSO QUITE POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT EITHER...ESPECIALLY JUST TO THE NORTH OF THE WARM FRONT WHERE LOW LEVEL VERTICAL WIND SHEAR WILL BE GREATEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, May 14, 4:06 PM CDT, 1 hour 5 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-138-150100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 406 PM CDT WED MAY 14 2003 ...TORNADO WATCH CONTINUES IN EFFECT FOR THE NORTH HALF OF THE FOUR STATE AREA... A TORNADO WATCH CONTINUES IN EFFECT UNTIL 8 PM THIS EVENING...FOR THAT PART OF THE FOUR STATE AREA GENERALLY NORTH OF INTERSTATE 20. THIS AREA INCLUDES ALL OF SOUTHWEST ARKANSAS...MCCURTAIN COUNTY OKLAHOMA. IT ALSO INCLUDES THE CITIES OF CLARKSVILLE...MOUNT PLEASANT...GILMER...AND MARSHALL IN TEXAS...AND SHREVEPORT AND BOSSIER CITY...MINDEN...HOMER...RUSTON...AND MONROE IN LOUISIANA. A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOS IN AND NEAR THE WATCH AREA. RESIDENTS OF THIS AREA SHOULD STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. 03
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:45 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 45 min |
| May 13, 7:53 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 67 min |
| May 13, 8:16 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 59 min |
| May 13, 8:43 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 62 min |
| May 13, 8:55 PM CDT | Tornado Warning | SHV | Lafayette | 35 min |
| May 13, 9:02 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 58 min |
| May 13, 9:14 PM CDT | Tornado Warning | SHV | Columbia | 46 min |
| May 13, 9:38 PM CDT | Severe Thunderstorm Warning | SHV | Union | 37 min |
| May 13, 9:53 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 37 min |
| May 13, 10:15 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 60 min |
| May 14, 10:37 AM CDT | Severe Thunderstorm Warning | SHV | Sevier | 23 min |
| May 14, 2:59 PM CDT | Flash Flood Warning | SHV | Howard, Sevier | 4 hr |
| May 14, 3:22 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 53 min |
| May 14, 3:51 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 39 min |
| May 14, 4:42 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 63 min |
| May 14, 5:49 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 56 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.